Alert archive / Guam / Beach Hazards Statements in 2019

Beach Hazards Statement 3, NWS Guam

March 2, 2019

NWS Guam issued this beach hazards statement at Mar 2, 2019, 2:21 PM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2019, 2:21 PM CST (20:21 UTC)
Expired
Mar 3, 2019, 10:43 PM CST
In force
32 hr
Issued by
NWS Guam

The text

As transmitted.

133 
WHMY40 PGUM 022021
CFWMY 

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
621 AM CHST SUN MAR 3 2019

...PORTUGUESE MAN-O-WAR RECENTLY ON GUAM BEACHES...

.PORTUGUESE MAN-O-WAR WERE RECENTLY REPORTED ON GUAM BEACHES. IT IS
RECOMMENDED THAT BEACHGOERS EXERCISE CAUTION UNTIL THEY HAVE NOT
BEEN REPORTED FOR A FEW DAYS.

GUZ001>004-031030-
/O.EXP.PGUM.BH.S.0002.000000T0000Z-190302T2000Z/
/O.NEW.PGUM.BH.S.0003.190302T2021Z-190304T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
621 AM CHST SUN MAR 3 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY AFTERNOON...

A BEACH HAZARDS STATEMENT FOR PORTUGUESE MAN-O-WAR IS NOW IN EFFECT
THROUGH MONDAY AFTERNOON.

* HAZARDS...PORTUGUESE MAN-O-WAR

* TIMING...THROUGH MONDAY AFTERNOON

* LOCATION...BEACHES ALONG EASTERN SHORES...INCLUDING PAGAT 
  POINT...YPAN BEACH AND INARAJAN BAY.

* POTENTIAL IMPACTS...CONTACT WITH PORTUGUESE MAN-O-WAR...ALIVE 
  OR DEAD...CAN CAUSE EXTREME PAIN AND CAN BE FATAL IN SOME 
  CASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER ALONG EASTERN SHORES AND AVOID MAKING
CONTACT WITH ANY PORTUGUESE-MAN-O-WAR WASHED UP ON THE BEACHES.

IF CONTACTED OR STUNG...WASH THE AREA THOROUGHLY WITH SEA WATER
(NOT FRESH) AND TRY TO REMOVE ANY SPINES STILL LODGED IN THE
SKIN.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$

STANKO
3 follow-up statements
681 
WHMY40 PGUM 030500
CFWMY 

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
300 PM CHST SUN MAR 3 2019

...PORTUGUESE MAN-O-WAR RECENTLY ON GUAM BEACHES...

.PORTUGUESE MAN-O-WAR WERE RECENTLY REPORTED ON GUAM BEACHES. 
BEACHGOERS SHOULD REMAIN CAUTIOUS FOR A FEW MORE DAYS.

GUZ001>004-031900-
/O.CON.PGUM.BH.S.0003.000000T0000Z-190304T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
300 PM CHST SUN MAR 3 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY...

* HAZARDS...PORTUGUESE MAN-O-WAR

* TIMING...THROUGH MONDAY AFTERNOON

* LOCATION...BEACHES ALONG EASTERN SHORES...INCLUDING PAGAT 
  POINT...YPAN BEACH AND INARAJAN BAY. 

* POTENTIAL IMPACTS...CONTACT WITH PORTUGUESE MAN-O-WAR...ALIVE 
  OR DEAD...CAN CAUSE EXTREME PAIN AND CAN BE FATAL IN SOME CASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER ALONG EASTERN SHORES AND AVOID MAKING
CONTACT WITH ANY PORTUGUESE-MAN-O-WAR WASHED UP ON THE BEACHES.

IF CONTACTED OR STUNG...WASH THE AREA THOROUGHLY WITH SEA WATER
(NOT FRESH) AND TRY TO REMOVE ANY SPINES STILL LODGED IN THE
SKIN.

&&

$$
211 
WHMY40 PGUM 032118
CFWMY 

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
718 AM CHST MON MAR 4 2019

...PORTUGUESE MAN-O-WAR RECENTLY ON GUAM BEACHES...

.PORTUGUESE MAN-O-WAR WERE RECENTLY REPORTED ON GUAM BEACHES.
BEACHGOERS SHOULD REMAIN CAUTIOUS FOR A FEW MORE DAYS.

GUZ001>004-040600-
/O.CON.PGUM.BH.S.0003.000000T0000Z-190304T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
718 AM CHST MON MAR 4 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CHST THIS
AFTERNOON...

* HAZARDS...PORTUGUESE MAN-O-WAR

* TIMING...THROUGH THIS AFTERNOON

* LOCATION...BEACHES ALONG EASTERN SHORES...INCLUDING PAGAT 
  POINT...YPAN BEACH AND INARAJAN BAY. 

* POTENTIAL IMPACTS...CONTACT WITH PORTUGUESE MAN-O-WAR...ALIVE 
  OR DEAD...CAN CAUSE EXTREME PAIN AND CAN BE FATAL IN SOME 
  CASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER ALONG EASTERN SHORES AND AVOID MAKING
CONTACT WITH ANY PORTUGUESE-MAN-O-WAR WASHED UP ON THE BEACHES.

IF CONTACTED OR STUNG...WASH THE AREA THOROUGHLY WITH SEA WATER
(NOT FRESH) AND TRY TO REMOVE ANY SPINES STILL LODGED IN THE
SKIN.

&&

$$

STANKO
668 
WHMY40 PGUM 040443
CFWMY 

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
243 PM CHST MON MAR 4 2019

GUZ001>004-040545-
/O.CAN.PGUM.BH.S.0003.000000T0000Z-190304T0600Z/
GUAM-ROTA-TINIAN-SAIPAN-
243 PM CHST MON MAR 4 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

NO PORTUGUESE MAN-O-WAR JELLYFISH HAVE BEEN SIGHTED THE LAST COUPLE
OF DAYS. AS A RESULT...THE BEACH HAZARD STATEMENT HAS BEEN CANCELLED.

&&

$$

MIDDLEBROOKE

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Mar 2, 12:20 AM CST, 14 hours 1 minute earlier.

Area forecast discussion, Mar 2, 12:20 AM CST, 14 hours 1 minute before
Area Forecast Discussion
National Weather Service Tiyan GU
420 PM ChST Sat Mar 2 2019

.Marianas Synopsis...
Partly cloudy skies and only very isolated light showers are present
across the Marianas, with moderate trade winds. Combined seas are
running 5 to 6 feet at the buoys.

&&

.Discussion...
Little change is expected in the weather the next few days, with
mainly dry conditions interrupted briefly by minor trade-wind
disturbances Sunday night-Monday and Wed-Thu. Moderate winds and
4-6 ft seas wioll persist through Tue, followed by a small rise in
winds and seas Wednesday.

&&

.Eastern Micronesia...
Moderate to locally strong trade winds are triggering patchy showers
over the Marshall Islands, except in the north where it remains very
dry. A few showers are also over southern Kosrae and Pohnpei States.
Dry weather remains over Kosrae and Pohnpei. The pattern is drifting
westward so patchy showers and fresh to strong winds are expected at
Kosrae by Monday, and at Pohnpei on Tuesday or Wednesday. The focus
of low-level convergence most of the heavier showers are expected
along and south of 6N to 7N.

The High Surf Advisory remains in effect for Kosrae, and marine
conditions remain hazardous for small craft at Majuro. The hazardous
marine conditions will likely spread to Kosrae by Wednesday and to
Pohnpei by Thursday.

&&

.Western Micronesia...
A disturbance is centered south of Chuuk at 2N151E this afternoon
with a surface trough northwestward to near Yap. Scattered showers
and a few thunderstorms are present over southern Chuuk State while
patchy showers are near the trough southeast of Yap. Fair weather
remains over Koror for the near term. At Chuuk, there may be a few
showers at times this week and marine conditions could approach
hazardous levels by Tue or Wed. Only spotty showers are expected for
Yap and Koror as the disturbance south of Chuuk edges westward during
the coming days. Otherwise, relatively dry trade winds are expected
for the region most of next week.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Beach Hazards Statement through tonight for GUZ001>004.

Marianas Waters...None.

&&

Middlebrooke/Simpson

Nearby

Beach Hazards Statements in Guam, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.